Answers

I have been prescribed hydroxychloroquine and have been taking it for over nine weeks now,I did not have major skin problems but,I do and have had major body aches and disfunctions.Can anybody tell me why I have been prescribed this medication.I have had palpatations(heart)mouth ulcers and a really bad case of paranoia.I really would appreciate an oppinion on this as I am not seeing the reumatologist until February although,it seems my GP is going to have to get an earlier referal as I have been so ill.I have just had an ECG and it seem's it is not normal and I am just waiting(tomorrow 15/12/11)to see my GP.I never had these problem's until I started the Hydroxychloroquin,then again the major aches and pains are less.

2 Replies

oldestnewest
  • Your (over active) immune system sees your body tissues as the enemy and attacks them - the hydroxochlroquine supresses the immune system. The mouth ulcers are generally an associated symptom of the illness and goes with the territory.

    Hydroxochlroquine usually takes 6 weeks before it makes any impact at all.

    Lupus affects different people in different ways and in my case, over the years, is always changing.

    I found the first six months the worst trying to understand the disease, getting medication sorted out and generally managing my day to day activities.

    I'm still an active 58 yo sportsman and intend to be for a long time yet.

    Ultimately stay positive as a great number of us lead an everyday normal life

    All the best

    .

    Malcolm

  • Thankyou for your reply.I have to say,I don't concentrate on the Lupus until I start feeling ill again.It is early day's medication wise for me and I now have to go to a cardiologist in January because my ECG was not clear.I suppose there will be more surprises to come and i will just have to deal with them.I walk every day and generally keep myself quite busy.Hopefully the New Year will bring better health for all sufferers.

You may also like...